Drought, Calhoun
- When
- October 19, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.406, -85.197 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across portions of Calhoun, Bay, and southern Walton counties on October 19th and continued into November.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed across portions of Calhoun, Bay, and southern Walton counties on October 19th and continued into November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 18, 7:55 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 PM EDT MON OCT 18 2010 .UPDATE... THE 00Z UPPER AIR SOUNDING IS SHOWING DRY AIR IN THE MID LEVELS WITH PWATS STAYING BELOW 1 INCH WHICH IS KEEPING THE POPS TONIGHT NEAR ZERO. SKIES WILL STAY MOSTLY CLEAR WITH SOME CLOUDS ACCOMPANYING THE FOG INTO THE MORNING HOURS. THE FORECAST HAS BEEN UPDATED TO INCLUDE AREAS OF FOG ACROSS THE REGION IN THE MORNING HOURS AROUND SUNRISE WITH PATCHES OF DENSE FOG OVER SOUTHWEST GA BASED ON LATEST SREF GUIDANCE AND PERSISTENCE. OTHERWISE, FORECAST IS ON TRACK AND NO OTHER ELEMENTS WILL BE UPDATED. && .AVIATION...CIRRUS STREAMING AHEAD OF UPPER DISTURBANCE IS MOVING ACROSS THE NORTHWESTERN PART OF THE FORECAST AREA. AS THIS DISTURBANCE MOVES BY...IT IS EXPECTED THAT MUCH IF NOT ALL OF CIRRUS WILL STAY NORTH OF THE TERMINALS EXCEPT FOR ABY. THUS...EXPECT THIS CI TO HAVE LITTLE IMPACT ON VSBYS OVERNIGHT. 18/15Z SREF AND 18/18Z NAM GUIDANCE CONTINUES TO INDICATE LOW VISIBILITIES (IFR-LIFR CATEGORY) ACROSS SOUTH CENTRAL GEORGIA AND PORTIONS OF THE FLORIDA BIG BEND BY MORNING. THUS...WILL CONTINUE PREVIOUS FORECAST OF LIFR CONDITIONS AT VLD WITH IFR CONDITIONS AT TLH. EXPECT TO SEE PATCHY MVFR RESTRICTIONS ELSEWHERE. SHOULD SEE ANY VISIBILITY CONDITIONS RESOLVE BY 13Z MOST SITES WITH VFR CONDITIONS PREVAILING THROUGH THE REMAINDER OF THE 00Z TAF CYCLE. && GODSEY/GUILLET/GOULD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EDT MON OCT 18 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1000 PM EDT MON OCT 18 2010 /900 PM CDT MON OCT 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AFTER A MOSTLY CLEAR AND NOT AS COOL EVENING...AREAS OF FOG ARE EXPECTED TO DEVELOP ACROSS THE REGION AFTER MIDNIGHT. TOWARDS MORNING...SOME OF THIS FOG COULD BECOME DENSE IN PATCHES...MAINLY ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP/GOULD/GUILLET
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265707, 265708, 265709, 265710.